Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Weak compactness in $L^{1}(\mu ,X)$

Author: Santiago Díaz
Journal: Proc. Amer. Math. Soc. 124 (1996), 2685-2693
MSC (1991): Primary 46B25, 46E40
MathSciNet review: 1327006
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize weak compactness and weak conditional compactness of subsets of $L^{1}(\mu ,X)$ in terms of regular methods of summability. We also study when these results still hold using only convergence in the sense of Cesàro.

References [Enhancements On Off] (What's this?)

  • 1. E. J. Balder, Infinite dimensional extension of a theorem of Komlós, Probab. Th. Rel. Fields 81 (1989), 185--188. MR 90a:60008
  • 2. J. Bourgain, An averaging result for $\ell _{1}$--sequences and applications to weakly conditionally compact sets in $L^{1}_{X}$, Israel J. of Math. 32 (1979), 289--298. MR 81i:46021
  • 3. C. L. DeVito, Functional Analysis, Pure and Applied Math., vol. 81, Academic Press, New York, San Francisco, London, 1978. MR 80d:46001
  • 4. J. Diestel, Sequences and Series in Banach Spaces, Springer--Verlag, New York, Berlin, Heidelberg, Tokyo, 1984. MR 85i:46020
  • 5. J. Diestel, Geometry of Banach Spaces: Selected Topics, Lecture Notes, vol. 485, Springer--Verlag, 1975. MR 57:1079
  • 6. J. Diestel, J. J. Uhl, Vector Measures, Math. Surveys Monographs, vol. 15, Amer. Math. Soc., Providence, RI, 1977. MR 56:12216
  • 7. J. Diestel, W. M. Ruess, W. Schachermayer, Weak compactness in $L^{1}(\mu , X)$, Proc. Amer. Math. Soc. 118 (1993), 447--453. MR 93g:46033
  • 8. N. Dunford and J. T. Schwartz, Linear Operators, Part I: General Theory, Wiley--Interscience, New York, Chichester, Brisbane, 1988 reprint. MR 90g:47001a
  • 9. J. A. Komlós, Generalization of a problem of Steinhaus, Acta Math. Acad. Sci. Hung. 18 (1967), 217--229. MR 35:1071
  • 10. G. Köthe, Topological Vector Spaces, I, Grundlehren Math. Wiss., vol. 159, Springer, Berlin, Heidelberg, New York, 1969. MR 40:1750
  • 11. G. Pisier, Une proprieté de stabilité de la classe des espaces ne contenent pas $\ell _{1}$, C. R. Acad. Sci. Paris Ser A 284 (1978), 747--749. MR 58:23530
  • 12. I. Schur, Über lineare Transformationen in der Theorie der unendlichen Reihen, J. Reine Angew. Math. 105 (1921), 79--111.
  • 13. C. Stegall, The Radon-Nikodým property in conjugate Banach spaces, Trans. Amer. Math. Soc. 206 (1975), 213--223. MR 51:10581
  • 14. M. Talagrand, Weak Cauchy sequences in $L^{1}(E)$, Amer. J. Math. 106 (1984), 703--724. MR 85j:46062
  • 15. A. Ülger, Weak compactness in $L^{1}(\mu ,X)$, Proc. Amer. Math. Soc. 103 (1991), 143--149. MR 92g:46035
  • 16. D. Waterman, Reflexivity and summability, II, Studia Math. 32 (1969), 61--63. MR 39:7399

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B25, 46E40

Retrieve articles in all journals with MSC (1991): 46B25, 46E40

Additional Information

Santiago Díaz
Affiliation: Departamento de Matemática Aplicada II, Universidad de Sevilla E.S. Ingenieros Industriales, Avda. Reina Mercedes s/n, 41012-Sevilla, Spain

Keywords: Lebesgue-Bochner integrable functions, regular methods of summability, Cesàro convergence, weak compactness, Radon-Nikodým property
Received by editor(s): June 28, 1994
Received by editor(s) in revised form: February 21, 1995
Communicated by: Dale Alspach
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society